I'm 58 years old. For the past week I've noticed mucus when wiping after a bowel movement. This does not happen every time. My diet has not changed and I try to eat the necessary foods. I drink water every day with an occasional soda or iced tea. I drink no alcohol, nor do I smoke or take illegal drugs. My bowel movements have been regular but the last week has increased to about 1 time per daywhich I don't find as irregular. I am taking a medication for anxiety attacks and I do worry easily which could cause stress. I also have CAD w/ stents. The anxiety is under control but I have a tendency to worry a lot because as you know, anxiety and MI symptoms, mirror one another. What else could be causing the mucus in the past week? I haven't had any other symptoms other than the mucus and abdominal cramps/aching.
Thank you for any other information you can provide. Please respond to my email address if possible.
Have you ever had problems with hemorrhoids. Mucus is often in internal hemorhoids. But, OK, you say cramping also. One possibility is a slight parasitic infection (food poisoning).
Has the color of the stool changed? Are (were) you taking any antibiotics recently?
Well, mucus is also in IBS (which explains nothing, I know). Mucus is also in colonic polyps. The only way of diagnosing polyps is colonoscopy.
I would recommend a hemoccult test for blood in the stool and maybe colonoscopy. Anyone had polyps in your family?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.